Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 164, NWS Austin/San Antonio, TX

June 3, 2005Burnet County, Llano County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 3, 2005, 12:59 PM CDT for Burnet County, Llano County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2005, 12:59 PM CDT (17:59 UTC)
Expired
Jun 3, 2005, 1:39 PM CDT
In force
40 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Burnet County, TX, Llano County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 11:15 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 6.0 hours before the alert went out and 317 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2005-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2005-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3373 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
3.1
Supercell composite
38.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 031759
SVREWX
TXC053-299-031845-
/O.NEW.KEWX.SV.W.0164.050603T1759Z-050603T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1259 PM CDT FRI JUN 3 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  BURNET
  LLANO

* UNTIL 145 PM CDT

* AT 1250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR TOW...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTIES.

LAT...LON 3092 9854 3077 9842 3122 9761 3144 9779

$$
2 follow-up statements
000 
WWUS54 KEWX 031815
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
112 PM CDT FRI JUN 3 2005

TXC299-031822-
/O.CAN.KEWX.SV.W.0164.000000T0000Z-050603T1845Z/
LLANO TX-
112 PM CDT FRI JUN 3 2005

...THE SEVERE THUNDERSTORM WARNING FOR LLANO COUNTY IS CANCELLED...

THE THUNDERSTORM HAS MOVED INTO BURNET COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3099 9841 3079 9835 3122 9761 3144 9779

$$

TXC053-031845-
/O.CON.KEWX.SV.W.0164.000000T0000Z-050603T1845Z/
BURNET TX-
112 PM CDT FRI JUN 3 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 PM CDT FOR
BURNET COUNTY...

AT 105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED OVER BURNET COUNTY...OR ABOUT 11 MILES
SOUTHWEST OF LAMPASAS...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3099 9841 3079 9835 3122 9761 3144 9779

$$
000 
WWUS54 KEWX 031839
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
139 PM CDT FRI JUN 3 2005

TXC053-031849-
/O.CAN.KEWX.SV.W.0164.000000T0000Z-050603T1845Z/
BURNET TX-
139 PM CDT FRI JUN 3 2005

...THE SEVERE THUNDERSTORM WARNING FOR BURNET COUNTY IS CANCELLED...

THE THUNDERSTORM HAS MOVED NORTHEAST INTO LAMPASAS COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3099 9841 3079 9835 3122 9761 3144 9779

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 10:30 AM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 3, 10:30 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1030 AM CDT FRI JUN 3 2005

.UPDATE...
STRONG CONVECTION MOVING EWD INTO THE NORTHWEST HILL COUNTRY THIS MORNING AND
HAVE UPPED POPS ACROSS THE N-NERN CWA WITH THE CONTD MENTION OF SVR.  THE
CONVECTION WAS FIRING WITH THE S/W TROUGH THAT IS KICKING NEWD OUT OF WEST TX
AND INTO N TX.   FAIRLY JUICY AIR FEEDING INTO THE STORMS WITH DEW POINTS INTO
THE LOWER-MID 70S/LAPS CAPES 2000+...HOWEVER SFC HEATING BEING LIMITED BY BKN-OVC
CLOUD DECK.  HAVE KNOCKED MAX TEMPS DOWN A FEW DEGREES IN THE NE DUE TO THE
CLOUDS...HOWEVER THERE SHOULD STILL BE ENUF HEATING TO WEAKEN THE CAP...
ESPECIALLY ALONG OUTFLOW BOUNDARIES FROM ONGOING CONVECTION.

&&

.PREV DISCUSSION... /ISSUED 619 AM CDT FRI JUN 3 2005/

UPDATE...LINE OF SEVERE CONVECTION LIKELY TO GO THROUGH
NORTHERN PORTIONS OF VAL VERDE..EDWARDS COUNTY BY 9 AM.  AMENDED
FORECASTS AND GRIDS TO INDICATE AS SUCH.

PREV DISCUSSION... /ISSUED 303 AM CDT FRI JUN 3 2005/

DISCUSSION...UPPER LOW MOVING INTO FAR WEST TEXAS WILL LIFT NORTHEAST
INTO CENTRAL TEXAS..OKLAHOMA THIS AFTERNOON. JET STREAK ALONG BASE OF
TROUGH MOVING ACROSS NORTHERN MEXICO INTO EDWARDS PLATEAU THIS MORNING
WILL CONTINUE EAST INTO SOUTH CENTRAL TEXAS (MAINLY NORTHERN PORTIONS)
TODAY.  EXPECT SLIGHT RISK OF SEVERE STORMS MAINLY HILL COUNTRY TODAY
AS JET STREAK MOVES ACROSS. ONCE THIS DISTURBANCE PASSES..WESTERLIES
DOMINATE FROM SUBTROPICAL JET FOR THE REMAINDER OF THE FORECAST PERIOD.
ANOTHER DISTURBANCE MOVES EAST EMBEDDED IN THE WESTERLIES TOMORROW NIGHT
BUT MODEL FEEDBACK MAKES IT A LITTLE DIFFICULT TO DETERMINE HOW WIDESPREAD
THE PRECIPITATION WILL BE. PAIRED BACK GFS POPS BY 10%.  THE REST OF THE
WEEK INTO LATE NEXT WEEK LOOK TO BE DRY WITH CAPPED OFF WESTERLIES BUT
CONTINUED WARM (HOT SOUTHWEST) DAYS CLOSE TO CLIMATOLOGY OVER EASTERN
SECTIONS (MARINE INFLUENCE) AND WARMER THAN NORMAL OVER WESTERN AREAS.

EWX WATCHES/WARNINGS/ADVISORIES...TX...NONE.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

01/13/25
Hazardous weather outlook, Jun 3, 4:36 AM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
436 AM CDT FRI JUN 3 2005

TXZ171>173-183>194-202>209-217>225-228-040935-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
436 AM CDT FRI JUN 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE NORTHERN HILL
COUNTRY. ISOLATED SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS TODAY.

.DAYS TWO THROUGH SEVEN...

SOME STRONG THUNDERSTORMS ON SATURDAY AND SUNDAY WILL DEVELOP ACROSS
THE NORTHERN EXTREMES OF THE HILL COUNTRY.  OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.